Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 12, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Dec 17, 2009, 9:00 PM CST for 23 counties in Alabama. It took effect at Dec 18, 2009, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2009, 9:00 PM CST (03:00 UTC)
- In effect from
- Dec 18, 2009, 12:00 AM CST
- Expired
- Dec 18, 2009, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
All 23 counties
Autauga County, AL, Barbour County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 180300 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 900 PM CST THU DEC 17 2009 ...WINDY CONDITIONS WILL DEVELOP OVERNIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ALONG THE NORTHERN GULF COAST OVERNIGHT AND THEN INTO SOUTHERN GEORGIA BY FRIDAY AFTERNOON. THE PRESSURE GRADIENT BETWEEN THE LOW PRESSURE TO THE SOUTH AND HIGH PRESSURE TO THE NORTH WILL PRODUCE GUSTY WINDS. ALZ019-021-024>029-035>038-040>050-181200- /O.NEW.KBMX.WI.Y.0012.091218T0600Z-091218T2000Z/ CALHOUN-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ANNISTON...HEFLIN...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA... TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN... OPELIKA...PHENIX CITY...TROY...EUFAULA 900 PM CST THU DEC 17 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM CST FRIDAY. GUSTY EASTERLY WINDS WILL DEVELOP OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM DEVELOPS IN THE NORTHERN GULF OF MEXICO. SUSTAINED WINDS WILL INCREASE TO AROUND 15 MPH. A FEW WIND GUSTS AROUND 30 MPH WILL BE POSSIBLE. THE WINDS WILL INCREASE AFTER MIDNIGHT AND THEN SLOWLY SUBSIDE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS ...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING IN A NORTH OR SOUTH DIRECTION. && $$
2 follow-up statements
000 WWUS74 KBMX 181141 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 541 AM CST FRI DEC 18 2009 ...WINDY CONDITIONS WILL DEVELOP OVERNIGHT... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE ALONG THE NORTHERN GULF COAST THIS MORNING AND THEN INTO SOUTHERN GEORGIA BY FRIDAY AFTERNOON. THE PRESSURE GRADIENT BETWEEN THE LOW PRESSURE TO THE SOUTH AND HIGH PRESSURE TO THE NORTH WILL PRODUCE GUSTY WINDS. ALZ019-021-024>029-035>038-181245- /O.CAN.KBMX.WI.Y.0012.000000T0000Z-091218T2000Z/ CALHOUN-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...ANNISTON...HEFLIN...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE 541 AM CST FRI DEC 18 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. $$ ALZ040>050-181800- /O.EXT.KBMX.WI.Y.0012.000000T0000Z-091218T1800Z/ DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 541 AM CST FRI DEC 18 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. GUSTY EASTERLY WINDS WILL DEVELOP THIS MORNING AS A STRONG LOW PRESSURE SYSTEM CONTINUES ACROSS THE NORTHERN GULF OF MEXICO AND INTO SOUTHERN GEORGIA BY THIS AFTERNOON. SUSTAINED WINDS WILL INCREASE TO AROUND 15 MPH. A FEW WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE. WINDS ARE EXPECTED TO SUBSIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS... CAMPERS ...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. && $$ 08/MNK
000 WWUS74 KBMX 181317 CCA NPWBMX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 AM CST FRI DEC 18 2009 ...WINDY CONDITIONS WILL DEVELOP THIS MORNING... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE ALONG THE NORTHERN GULF COAST THIS MORNING AND THEN INTO SOUTHERN GEORGIA BY FRIDAY AFTERNOON. THE PRESSURE GRADIENT BETWEEN THE LOW PRESSURE TO THE SOUTH AND HIGH PRESSURE TO THE NORTH WILL PRODUCE GUSTY WINDS. ALZ019-021-024>029-035>038-181415- /O.CAN.KBMX.WI.Y.0012.000000T0000Z-091218T2000Z/ CALHOUN-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...ANNISTON...HEFLIN...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE 715 AM CST FRI DEC 18 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. $$ ALZ040>050-181800- /O.EXT.KBMX.WI.Y.0012.000000T0000Z-091218T1800Z/ DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 715 AM CST FRI DEC 18 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. GUSTY EASTERLY WINDS WILL DEVELOP THIS MORNING AS A STRONG LOW PRESSURE SYSTEM CONTINUES ACROSS THE NORTHERN GULF OF MEXICO AND INTO SOUTHERN GEORGIA BY THIS AFTERNOON. SUSTAINED WINDS WILL INCREASE TO AROUND 15 MPH. A FEW WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE. WINDS ARE EXPECTED TO SUBSIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS... CAMPERS ...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. && $$ 08/MNK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 17, 5:40 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 17, 5:40 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 540 PM CST THU DEC 17 2009 .UPDATE...FOR AVIATION. && .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MOISTURE CONTINUES TO STREAM NORTHEAST WITH RAIN CURRENTLY FALLING ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. AIR MASS IS STILL VERY DRY ACROSS CENTRAL ALABAMA WITH PRECIPITABLE WATER VALUES RUNNING 0.50-0.75 INCHES. IT WILL TAKE AWHILE FOR RAIN TO WORK ITS WAY DOWN TO THE SURFACE...ESPECIALLY FOR AREAS NORTH OF I-20. EXPECT ALL OF CENTRAL ALABAMA TO RECEIVE MEASURABLE RAIN WITH THIS SYSTEM...WITH HIGHEST TOTALS ALONG AND SOUTH OF I-85. GIVEN DRY AIR MASS STILL IN PLACE...IT WILL PROBABLY BE DIFFICULT TO GET MORE THAN TWO INCHES IN ANY ONE LOCATION. MODELS HAVE BEEN TRENDING TOWARDS AN AXIS OF MAXIMUM QPF WELL NORTH OF SURFACE LOW...IN AREA OF STRONG MID LEVEL VERTICAL LIFT AND FRONTOGENETIC FORCING. THIS WOULD PLACE HEAVIEST RAINFALL FARTHER NORTH THAN CURRENTLY FORECAST BY THE NATIONAL CENTERS...AND RAINFALL TOTALS MAY NEED TO BE ADJUSTED UPWARD IN LATER FORECASTS. SURFACE LOW SHOULD TRACK NORTHEAST NEAR TALLAHASSEE FLORIDA DURING THE DAY ON FRIDAY. SURFACE WINDS WILL COME CLOSE TO WIND ADVISORY CRITERIA ON FRIDAY ACROSS SOUTHEAST COUNTIES...AND THIS WILL NEED TO BE MONITORED. SURFACE LOW WILL LIFT QUICKLY OFF TO THE NORTHEAST ON FRIDAY DUE TO ADVANCING SHORT WAVE TROF...SO HEAVIER RAINFALL SHOULD END BY EARLY FRIDAY AFTERNOON. RAIN SHOULD END ACROSS EAST ALABAMA FRIDAY AFTERNOON AS UPPER SHORT WAVE TROF SHIFTS EAST OF AREA. THERE MAY BE SOME CLEARING OF THE CLOUDS FRIDAY NIGHT AND SATURDAY MORNING AS DRIER AIR MOVES INTO AREA. DEEPENING UPPER TROF OVER THE EASTERN UNITED STATES WILL USHER IN LOW CLOUDS AND MUCH COLDER SATURDAY AND SATURDAY NIGHT. THERE WILL PROBABLY JUST ENOUGH LOW LEVEL MOISTURE FOR SOME LIGHT RAIN ON SATURDAY AFTERNOON ACROSS NORTHERN COUNTIES...AND SOME FLURRIES SATURDAY NIGHT AS AIR COLUMN COOLS BELOW FREEZING. .LONG TERM...SUNDAY THROUGH THURSDAY. COLD TEMPERATURES WILL CONTINUE INTO SUNDAY BUT AT LEAST SUNSHINE SHOULD RETURN FOR THE LAST HALF OF THE WEEKEND. UPPER FLOW WILL BECOME ZONAL BY EARLY NEXT WEEK WHICH WILL RESULT IN WARMING TEMPERATURES. NEXT RAIN MAKER WILL ARRIVE ON WEDNESDAY WITH YET ANOTHER THREAT OF HEAVY RAINFALL. MUCH COLDER AIR SHOULD ARRIVE SOMETIME ON THURSDAY WITH MODELS HINTING AT SOME WINTER PRECIPITATION. 58/ROSE && .AVIATION...00Z TAF DISCUSSION. A GULF LOW WILL TRACK ALONG THE NORTHERN GULF COAST TONIGHT BRINGING RAIN TO MUCH OF THE SOUTHEAST INCLUDING ALL TAF SITES ACROSS CENTRAL ALABAMA. MID LEVEL CLOUDS BEGINNING TO WORK INTO KBHM AND KEET WITH MVFR CEILINGS...2500 FEET...BEGINNING TO APPROACH KTOI AND KMGM. RAIN IS JUST NOW BEGINNING TO REACH THE SURFACE SOUTHWEST OF KTOI NEAR KGZH. RAIN IS EXPECTED TO BEGIN BETWEEN 1 AND 3Z FOR KTOI AND KMGM...ALONG WITH MVFR CEILINGS. THE RAIN WILL THEN IMPACT KEET...KBHM...AND KTCL BY 6 TO 7Z. CEILINGS WILL LOWER THROUGH THE NIGHT...TO NEAR 1500 FEET BY 12Z OR 13Z AT KANB...KTCL...KEET...AND KBMX. CLOSER TO THE SURFACE LOW...IFR CEILINGS ARE EXPECTED AT TOI...AND MGM. IFR VISIBILITY IS ALSO EXPECTED CLOSER TO THE LOW AT MGM AND TOI AFTER 08Z... CONTINUING THROUGH 17 TO 18Z DUE TO HEAVIER RAINFALL. SOME IMPROVEMENT AFTER 21Z AT ALL SITES AS THE RAIN BEGINS TO EXIT TO THE NORTHEAST...ALTHOUGH MVFR CEILINGS ARE EXPECTED TO STAY THROUGH THE PERIOD. WIND WILL INCREASE THROUGH THE TAF CYCLE...SHIFTING FROM THE EAST TO MORE NORTHEASTERLY AS THE LOW TRACKS ALONG THE NORTHERN GULF. SPEEDS WILL INCREASE TO BETWEEN 12 AND 15 KNOTS WITH HIGHER GUSTS AFTER 06Z AT MGM AND TOI...2 TO 5 KNOTS LOWER ELSEWHERE. 16 && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SOUTHEAST COUNTIES FROM MIDNIGHT TONIGHT THRU NOON FRIDAY. &&
Hazardous weather outlook, Dec 17, 5:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 PM CST THU DEC 17 2009 ALZ011>015-017>050-181230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 500 PM CST THU DEC 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING 1 TO 2 INCHES OF RAIN TO CENTRAL ALABAMA STARTING TONIGHT AND LASTING INTO FRIDAY. THE HEAVIEST RAINFALL IS EXPECTED ACROSS SOUTHEASTERN ALABAMA...THE SAME AREA THAT RECEIVED HEAVY RAIN EARLIER THIS WEEK. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS SOUTH AND EAST OF A LINE FROM WHITE HALL IN LOWNDES COUNTY...TO MONTGOMERY...TO AUBURN...AND IS VALID FROM MIDNIGHT UNTIL NOON ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE HEAVY RAIN THREAT WILL END BY NOON AS THE RAIN MASS PUSHES EASTWARD INTO GEORGIA. AREA RIVERS WILL LIKELY REMAIN SWOLLEN INTO THE WEEKEND AND SOME RIVER STAGES WILL REMAIN ABOVE ACTION STAGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THURSDAY NIGHT AND FRIDAY. 75
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:30 AM CST | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Sumter | 3 hr |
| Dec 18, 5:19 AM CST | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 3 hr |
| Dec 18, 6:02 AM CST | Areal Flood Advisory | BMX | Walker, Winston | 3 hr |
| Dec 18, 6:58 AM CST | Areal Flood Advisory | BMX | Greene, Hale, Pickens, Sumter | 3 hr |
| Dec 18, 7:24 AM CST | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Dec 18, 8:50 AM CST | Areal Flood Advisory | BMX | Blount, Calhoun, Cherokee, Cleburne, Etowah, St. Clair and 1 more | 3 hr |
| Dec 18, 9:38 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 57 hr |
| Dec 18, 1:29 PM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.